Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Having shortness of breath. Noticed fall in blood pressure after exertion. Treatment to be done?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
I had and have trouble breathing, thought i had allergic reaction to something i always eat. But shortly after my BP went to 66/43 standing. scared me. It has risen slowly to 111/66 with 99 pulse. I still am having trouble breathing woth heavy breathing. I am on propranolol for stress 10 mg twice daily and havent taken my next dose that was just due. My cardiologist said it was ok to take since my half brother died last year at 58 and i may have small vessel heart disease. My dr isnt available til Monday or later and im monitoring my BP. If its ok im thinking i shouldnt take any more propranolol. Is it ok tp stop cold turkey? Its been 30 minutes since my episode. My blood pressure is 125/67,pulse 84. Sitting. Standing is right after 126/70 with 98 higher pulse upon standing. What is your take on all of this???? Thank you so much.
Posted Fri, 21 Dec 2012 in Hypertension and Heart Disease
Answered by Dr. Ram Choudhary 45 minutes later
Welcome to healthcare Magic!
You are a bit heavy built lady, and I would advise you to avoid too much of the staircase. If essential take rest in between.
A fall in blood pressure after that much exertion and a shortness of breath is ominous. Cardiac ischemia/infarction must be rule out.
I would advise you to go to ER, get an ECG, ECHO and cardiac enzymes stat and also get examined. A missed cardiac event become more harmful and should be detected and managed early. Decide the propofol issue after you get evaluated in ER.
I hope the advise would be informative and useful for you.
Take Care!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor